Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Abdominal pain, pain in back. Elevated amylase and lipase levels. Taken Miralax

Hello Dr., I am 35 yr old male. I have been having ongoing episodes of pain in the middle of my upper abdomin just below the ribs. I also feel a pain in the upper middle of my back as well. These episodes begin about 3 hours after I eat. They would occurr randomly every few weeks, until end of novemer, and I had several attacks over a few days. I went to my family practice doc, and they found that amylese and lipese were elevated. They gave me miralax and I returned 5 days later and levels back to normal. I have since had 3 attacks, until yesterday. I have now had 4 attacks. Usually for relief I vomit , drink water, and vomit again. I usually have to repeat 3 times before I get relief. It is now a holiday, and am gauranted a fun ride for at least a couple more days. I plan on marching into the ER when I m done with work, any ideas?
Asked On : Thu, 27 Dec 2012
Answers:  3 Views:  275
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Hello, anthony5o,
The location of the pain with some radiation to the back and the recurrent
nature of the pain indicates, that you are sufferring from recurrent
Acute Pancreatitis, inflammation of your pancreas. Elevated Amylase
and Lipase supports this diagnosis.
Now, as to the cause of this, there are many.
One is alcohol excess, second is associated gallbladder problems,
there are Viral infections, auto-immune causes also for this.
There is also a small percentage of patients who don't really have
a cause and this is called "Idiopathic".
You have had classical symptoms of nausea, vomiting and abdominal
pain. I don't think miralax is going to cure this.
You need to have a gallbladder sonogram and a CT-Scan of the abdomen
to get a good look at the pancreas. Depending on the findings, you may
need additional studies and treatment. Please have these done ASAP.
I wish you well.
Answered: Thu, 27 Dec 2012
I find this answer helpful
General Surgeon Dr. Grzegorz Stanko's  Response

Thank you for the query.

You are most likely suffering from gallstones and it seems one of stones has stuck somewhere in the bile or pancreas ducts. This is very serious condition and should not be neglected. It can lead to acute pancreatitis. You should visit your doctor as soon as possible. Full blood work, liver tests (AST,ALT, GGTP,AP), amylase, urine amylase, bilirubin should be checked. Abdominal ultrasound is also necessary.
If bile or pancreas ducts are obstructed ERCP should be performed. This can be a remedy for you.

Hope this will help.
Answered: Fri, 28 Dec 2012
I find this answer helpful
General & Family Physician Dr. Mamun Kabir's  Response
recurrent upper abd.pain,repeated vomiting and elevated level of amylase & lipase indicate that you are suffering from acute on chronic what is the cause. the common causes are gall bladder stone,alcohol,idiopathic & post ERCP.are you alcoholic? at that moment you need USG of abd. to confirm pancreatitis and exclusion of gall stone.later you may required other inv. like ERCP or you will consult a gastroenterologist.
Answered: Fri, 28 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor